MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached/separated and the pushwire was found bent/broken.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left m1 with a max diameter of 4 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the left m1 bifurcation aneurysm, during the operation, bare embolization was used to embolize the aneurysm.Ap b-3.5-6-3d-es was selected as the first coil when filling the coil.There was no abnormality in hydration, no resistance in pushing, and it smoothly entered the aneurysm body to complete hoop formation.The detachment point coincided with the detachment point of t he coil-filling microcatheter sl-10.After angiographic embolization was good, ready to detach.However, after breaking the wire, the coil could not be detached.After many unsuccessful attempts, had no choice but to withdraw the coil and discuss surgery again.After the spring coil was taken out of the body, it was automatically detached and separated into two parts.After the dense mesh tb3x20 was placed, the surgery was successfully completed.It was reported there was coil separation/break/premature detachment.The implant coil was removed from the patient.There was no surgical or medicinal intervention required.The pushwire was bent or broken.This was not done on purpose.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an sl10 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the coil did not detach prematurely, the spring coil was detached multiple times through the ta il end in the tumor, but it was not detached successfully.The coil did not break or separate at any position other than the detachment point.The first time was failed to detach and also confirmed the detachment point and situation of forming a hoop several times.Tried manual detachment; tried multiple detachments, at least five times.This coil was implanted for the first time, and after un successful detachment, performed dense mesh implantation.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).Drawing(s) referenced: dwgs50670 rev.N; dwgs50523 rev.E; dwgs50566 rev.A.As found condition- three proximal coil pusher segments (up to the break indicator), one distal pusher segment, and one implant coil were returned for analysis within a shipping box; within a resealable plastic biohazard pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: (first proximal pusher segment) the actuator interface was found securely attached to the coupler tube.The pusher was found broken at the break indicator with the release wire fully retracted out of the distal pusher segment (figure f).The coin was found undamaged.(figure g).(second proximal pusher segment) the actuator interface was found securely attached to the coupler tube.The pusher was found broken at the break indicator with the release wire fully retracted out of the distal pusher segment (figure j).The coin was found undamaged (figure k).(third proximal pusher segment) the actuator interface was found securely attached to the coupler tube.The pusher was found broken at the break indicator and ~2.0cm from the break indicator with the release wire fully retracted out of the distal pusher segment (figure l).The release wire was found broken and not returned for the analysis.The coin (distal portion of the release wire) was likewise not returned.(distal pusher segment) the one distal pusher segment was found broken at the break indicator.The release wire and coin were found fully retracted out of the pusher/lumen stop.The shield coil was found undamaged.The lumen stop was found damaged (ovalized) (figure o).Dried blood was found within the lumen stop.The retainer ring was found undamaged.(implant coil) the implant coil was found already detached.The implant coil was found damaged (figure r).The implant was stretched to expose the detach element.No damages or irregularities were found with the detach element or detach element ball (figure s).Testing/analysis ¿ (first proximal pusher segment) the coin was measured to be ~0.088mm @ 0.063mm, ~0.100mm @ 0.127mm, and ~0.099mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).(second proximal pusher segment) the coin was measured to be ~0.087mm @ 0.063mm, ~0.096mm @ 0.127mm, and ~0.098mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).(third proximal pusher segment) the coin outer diameter could not be measured as it was not returned.(distal pusher segment) the lumen stop inner diameter could not be measured due to the damaged condition.The retainer ring inner diameter was measured to be 0.0046¿, which is within specification (specification: 0.00455¿ ± 0.00010¿).(implant coil) the detach element ball outer diameter was measured to be 0.0037¿, which is within specification (specification: 0.0038¿ ± 0.00010¿).Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From a non-detach" could not be confirmed but likely to have occurred.The lumen stop was found damaged, indicative of the coin being stuck within the lumen stop, causing the implant to not detach properly.The cause of the stuck coin could not be determined.It is possible that the dried blood found within the lumen stop contributed towards the non-detachment.However, the dried blood would not have caused the coin to become jammed inside the lumen stop to the point of damaging the lumen stop (ovalizing) as found with the returned pusher.It is not clear which of the three proximal pusher segments belong to the reported device.No non-conformance to specifications were found with the returned subassemblies that would contribute towards the reported failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20630765
Report Number9617601-2024-00286
Device Sequence Number12744823
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number228045504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/12/2024
01/09/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/06/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale